What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 4, 8:51 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, May 4, 8:51 PM EST, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
951 PM EDT Thu May 4 2017
.DISCUSSION...
Observations from around the area show winds that have dropped
well below advisory criteria in all areas. With a continuing
downward trend to winds expected over the next few hours, the wind
advisory and high wind warning will be canceled early with the
update. Otherwise, no major changes are needed to the forecast.
The main concern from the showers moving through this evening will
be locally heavy rainfall that could produce brief minor flooding
issues. Some wind gusts up to 40 mph could also be possible. Once
the current convective line moves through, we will have decreasing
rain intensity and coverage through the night as the dry slot
moves overhead.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
DGS
Hazardous weather outlook, May 4, 9:12 PM EST, 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
1012 PM EDT Thu May 4 2017
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051000-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
1012 PM EDT Thu May 4 2017 /912 PM CDT Thu May 4 2017/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...Tonight
Locally heavy rain may produce minor flooding problems in some
areas. Gusty winds up to 40 mph may be possible with isolated
thunderstorms this evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A few strong storms will be possible Saturday afternoon, with
small hail and gusty winds being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, May 4, 7:02 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Morristown TN
802 PM EDT THU MAY 4 2017
TNZ013-014-036>038-069-050100-
Anderson-Claiborne-Campbell-Union-Knox-Grainger-
802 PM EDT THU MAY 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAIBORNE...EASTERN
KNOX...NORTHEASTERN ANDERSON...CAMPBELL...GRAINGER AND UNION
COUNTIES...
At 802 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Zion Hill to near
Knoxville. Movement was northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Knoxville, Clinton, La Follette, Maynardville, Rutledge, New
Tazewell, Bean Station, Tazewell, Plainview, Jacksboro, Pruden,
Harrogate, Jellico, Caryville, Halls, Blaine, Lake City, Norris,
Luttrell and Lone Mountain.
LAT...LON 3660 8347 3652 8339 3641 8339 3639 8328
3629 8326 3626 8328 3628 8336 3617 8348
3619 8356 3614 8364 3610 8363 3612 8367
3609 8366 3608 8371 3601 8367 3588 8387
3646 8435 3651 8433 3651 8426 3659 8426
TIME...MOT...LOC 0002Z 221DEG 39KT 3647 8430 3604 8392
mjbSpecial weather statement, May 4, 8:23 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
923 PM EDT THU MAY 4 2017
TNZ067-068-085>087-050230-
Northwest Monroe-Roane-Loudon-Southeast Monroe-McMinn-
923 PM EDT THU MAY 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUDON...EASTERN
MCMINN...MONROE AND SOUTHEASTERN ROANE COUNTIES...
At 922 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of Sweetwater to 7 miles
southeast of Etowah. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Oak Ridge, Athens, Lenoir City, Kingston, Sweetwater, Loudon,
Madisonville, Etowah, Englewood, Vonore, Greenback, Tellico Plains,
Niota, Philadelphia, McGee Carson Peninsula, Murray Store, Bullet
Creek, Mount Vernon, Paint Rock and Tariffville.
LAT...LON 3528 8447 3558 8468 3565 8462 3569 8463
3571 8462 3572 8464 3594 8443 3564 8414
3560 8418 3558 8413 3559 8411 3557 8410
3554 8409 3555 8405 3552 8402 3524 8437
TIME...MOT...LOC 0122Z 212DEG 24KT 3561 8463 3527 8443
mjbSpecial weather statement, May 4, 8:59 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
959 PM EDT THU MAY 4 2017
TNZ013-036-067>069-071-073-050245-
Anderson-Roane-Loudon-Campbell-NW Blount-Knox-North Sevier-
959 PM EDT THU MAY 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LOUDON...
KNOX...ANDERSON...BLOUNT...SOUTHERN CAMPBELL...NORTHWESTERN SEVIER
AND NORTHEASTERN ROANE COUNTIES...
At 959 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Oliver Springs to 13
miles east of Madisonville. Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Knoxville, Oak Ridge, Maryville, Sevierville, Clinton, Lenoir City,
Alcoa, La Follette, Farragut, Oliver Springs, Louisville, Plainview,
Jacksboro, Rockford, Eagleton Village, Strawberry Plains, Caryville,
Halls, Lake City and Norris.
LAT...LON 3559 8411 3558 8413 3591 8441 3600 8443
3605 8434 3610 8438 3611 8442 3615 8445
3618 8440 3622 8437 3643 8409 3632 8397
3630 8397 3627 8401 3621 8397 3616 8391
3617 8380 3589 8350 3555 8409
TIME...MOT...LOC 0159Z 227DEG 43KT 3617 8431 3558 8413
mjbSpecial weather statement, May 4, 9:36 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Morristown TN
1036 PM EDT THU MAY 4 2017
NCZ060-061-050300-
Clay-Cherokee-
1036 PM EDT THU MAY 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHEROKEE AND
CENTRAL CLAY COUNTIES...
At 1036 PM EDT, a strong thunderstorm was located over Andrews,
moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Andrews, Hayesville, Nantahala Lake, Topton, Tusquitee and Marble.
LAT...LON 3501 8380 3518 8401 3522 8397 3523 8389
3526 8384 3526 8380 3524 8374 3526 8371
3523 8369 3520 8373 3519 8371 3517 8373
3515 8373 3516 8365 3514 8364 3514 8366
3512 8362
TIME...MOT...LOC 0236Z 223DEG 37KT 3520 8378
mjbSpecial weather statement, May 4, 9:42 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
1042 PM EDT THU MAY 4 2017
TNZ013-014-037>039-070-050330-
Jefferson-Claiborne-Hamblen-Campbell-Union-Grainger-
1042 PM EDT THU MAY 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAIBORNE...
JEFFERSON...NORTHEASTERN CAMPBELL...GRAINGER...UNION AND HAMBLEN
COUNTIES...
At 1041 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of La Follette to near
Sevierville. Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Morristown, Jefferson City, Dandridge, Maynardville, Rutledge, New
Tazewell, Bean Station, Tazewell, White Pine, Plainview, New Market,
Baneberry, Russellville, Harrogate, Blaine, Luttrell, Lone Mountain,
Howard Quarter, Big Ridge S.p. and Cumberland Gap.
LAT...LON 3660 8357 3654 8340 3641 8339 3640 8328
3629 8326 3633 8318 3624 8308 3617 8319
3613 8318 3613 8324 3590 8330 3593 8349
3604 8367 3617 8374 3616 8391 3621 8397
3627 8401 3634 8397 3643 8406 3659 8398
TIME...MOT...LOC 0241Z 228DEG 34KT 3640 8393 3586 8367
mjbLocal storm report, May 4, 9:55 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 PM EDT THU MAY 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST MARYVILLE 35.75N 83.97W
05/04/2017 M50 MPH BLOUNT TN PUBLIC
0629 PM NON-TSTM WND DMG GATLINBURG 35.72N 83.49W
05/04/2017 SEVIER TN BROADCAST MEDIA
LARGE TREES UPROOTED AND BUILDING SITES
DAMAGED BY HIGH WINDS AT ANAKEESTA MOUNTAIN.
0430 PM NON-TSTM WND DMG SEVIERVILLE 35.89N 83.58W
05/04/2017 SEVIER TN UTILITY COMPANY
TREES AND POWER LINES DOWN ACROSS SEVIER
COUNTY WITH OVER 10000 CURRENTLY WITHOUT
POWER ACCORDING TO SCES.
0240 PM NON-TSTM WND DMG WISE 36.98N 82.58W
05/04/2017 WISE VA BROADCAST MEDIA
LARGE TREE DOWN ACROSS RAILROAD TRACK.
1240 PM NON-TSTM WND DMG JOHNSON CITY 36.33N 82.37W
05/04/2017 WASHINGTON TN BROADCAST MEDIA
TREES DOWN.
1000 AM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
05/04/2017 M73 MPH GREENE TN MESONET
1030 AM NON-TSTM WND DMG GATLINBURG 35.72N 83.49W
05/04/2017 SEVIER TN EMERGENCY MNGR
TREES BLOWN DOWN, AND SOME ROOFS WITH WIND
DAMAGE, AROUND THE GATLINBURG AREA.
1154 AM NON-TSTM WND GST 2 NNW ALCOA 35.81N 83.99W
05/04/2017 M46 MPH BLOUNT TN ASOS
ASOS STATION TYS, KNOXVILLE MCGHEE TYSON.
1031 AM NON-TSTM WND GST 2 N CADES COVE 35.62N 83.81W
05/04/2017 M52 MPH BLOUNT TN MESONET
MESONET STATION IGGT1, INDIAN GRAVE GAP (2 N
CADES COVE).
1035 AM NON-TSTM WND GST 2 W HARRISBURG 35.86N 83.53W
05/04/2017 M46 MPH SEVIER TN AWOS
AWOS STATION GKT, SEVIERVILLE.
1206 PM NON-TSTM WND GST 3 NNE KNOXVILLE 36.01N 83.93W
05/04/2017 M51 MPH KNOX TN MESONET
MESONET STATION E2173, 2 NNE KNOXVILLE.
0337 PM NON-TSTM WND GST 4 WSW ROAN MOUNTAIN 36.17N 82.15W
05/04/2017 M48 MPH CARTER TN MESONET
MESONET STATION D5724, 4 WSW ROAN MOUNTAIN.
1052 AM NON-TSTM WND GST 1 SE SEVIERVILLE 35.88N 83.56W
05/04/2017 M55 MPH SEVIER TN MESONET
MESONET STATION AT258, 1 SE SEVIERVILLE.
&&